Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online
Ask a Urologist   »  

Underwent bilateral ureteroscopy. Experiencing severe cramping in lower back and abdomen, constipation, fluid retention. Normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
my girlfriend underwent a bilateral ureteroscopy with Holmium laser, JJ stent placement on 5/15/13 and is now experiencing severe cramping in the lower back and abdomen, constipation, fluid retention. Is this normal?
Posted Sat, 15 Jun 2013 in Urinary and Bladder Problems
Answered by Dr. Shoaib Khan 10 hours later
Hello and welcome to XXXXXXX

Thank you for writing to us.

Symptoms like abdominal cramping and lower back pain might be experienced for a few days after the ureteroscopy, but are on the list of side effects that have to be reported to the treating doctor.

But effects like constipation could be because of diet. Has your girlfriend being started on a normal solid diet or not? If not, then either this or the effect of the anesthesia could be the reason (depending on when the procedure was conducted). But if she is still constipated even after a normal diet and more than 3-5 days after the procedure, then this is not normal.

Fluid retention should last for a few days, due to the placement of the stents which might lead to slight inflammation, if this continues, the cause have to be looked into.

I hope this information was helpful. You can always write back to me for more information on this, or if I have forgotten to address anything or for any other queries. I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor